Alert archive / Oregon / Gale Warnings in 2015
Gale Warning 42, NWS Medford, OR
NWS Medford, OR issued this gale warning at Oct 22, 2015, 3:00 PM PDT. It took effect at Oct 22, 2015, 5:00 PM PDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 22, 2015, 3:00 PM PDT (22:00 UTC)
- In effect from
- Oct 22, 2015, 5:00 PM PDT
- Expired
- Oct 22, 2015, 11:00 PM PDT
- In force
- 6 hr
- Issued by
- NWS Medford, OR
The text
As transmitted, in the capitals the NWS used until 2016.
579 WHUS76 KMFR 222200 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 300 PM PDT THU OCT 22 2015 DEFAULT OVERVIEW SECTION PZZ376-231100- /O.CAN.KMFR.GL.W.0041.000000T0000Z-151023T0600Z/ /O.NEW.KMFR.SC.Y.0019.151023T0000Z-151023T1800Z/ /O.UPG.KMFR.SC.Y.0018.000000T0000Z-151023T0600Z/ /O.NEW.KMFR.GL.W.0042.151023T0000Z-151023T0600Z/ /O.NEW.KMFR.SE.W.0050.151023T0600Z-151023T1800Z/ /O.NEW.KMFR.SW.Y.0247.151023T0600Z-151024T0000Z/ WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 300 PM PDT THU OCT 22 2015 ...GALE WARNING AND IN EFFECT UNTIL 11 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 11 PM PDT THIS EVENING. A HAZARDOUS SEAS WARNING HAS ALSO BEEN ISSUED. THIS HAZARDOUS SEAS WARNING IS IN EFFECT FROM 11 PM THIS EVENING TO 11 AM PDT FRIDAY. IN ADDITION...A SMALL CRAFT ADVISORY AND A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS HAS BEEN ISSUED. THIS SMALL CRAFT ADVISORY IS IN EFFECT UNTIL 11 AM PDT FRIDAY. THE SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS IN EFFECT FROM 11PM THIS EVENING TO 5 PM PDT FRIDAY. * WINDS: NORTH 25 TO 35 KT WITH GUSTS TO 45 KT THROUGH THIS EVENING. WINDS WILL GRADUALLY DECREASE TONIGHT THROUGH FRIDAY. * SEAS: STEEP WIND DRIVEN 12 TO 15 FEET THIS AFTERNOON AND EVENING. SEAS WILL GRADUALLY DECREASE TONIGHT THROUGH FRIDAY. * AREAS AFFECTED: GALES AND HAZARDOUS SEAS ARE EXPECTED SOUTH OF PORT ORFORD THROUGH THIS EVENING UNTIL 11 PM. ELSEWHERE SMALL CRAFT CONDITIONS ARE EXPECTED. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS GALE FORCE WINDS AND VERY STEEP AND HAZARDOUS SEAS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A HAZARDOUS SEAS WARNING MEANS VERY STEEP AND HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. && $$ PZZ350-356-370-231100- /O.CAN.KMFR.SC.Y.0018.000000T0000Z-151023T0600Z/ /O.CAN.KMFR.SW.Y.0246.000000T0000Z-151023T0600Z/ /O.NEW.KMFR.SC.Y.0019.151023T0000Z-151023T0600Z/ /O.NEW.KMFR.SW.Y.0247.151023T0000Z-151024T0000Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM- COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM- 300 PM PDT THU OCT 22 2015 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 11 PM PDT THIS EVENING. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS IN EFFECT UNTIL 5 PM PDT FRIDAY. * WINDS: NORTH 15 TO 25 KTS THROUGH THIS EVENING. WINDS WILL GRADUALLY DECREASE TONIGHT. * SEAS: STEEP INCREASING 9 TO 12 FEET... BUILDING TO A PEAK OF 10 TO 11 FEET THIS AFTERNOON AND EVENING. * AREAS AFFECTED: FOR NOW UNTIL 11 PM SMALL CRAFT FOR WINDS AND WAVES WILL AFFECT THE INNER AND OUTER WATERS... EXCEPT FOR AREAS WITHIN 5 NM OF SHORE. AFTER 11 PM FRIDAY... SOUTH OF PORT ORFORD AND AREAS FARTHER THAN 10 NM FROM SHORE WILL STILL SEE SMALL CRAFT FOR WINDS AND WAVES... OTHERWISE SMALL CRAFT FOR WAVES WILL CONTINUE ELSEWHERE. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. && $$ HTTP://WWW.WEATHER.GOV/MEDFORD
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this gale warning went out at Oct 22, 2:38 PM PDT, 22 minutes earlier.
Area forecast discussion, Oct 22, 2:38 PM PDT, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
238 PM PDT THU OCT 22 2015
.DISCUSSION...LOW CLOUDS HAVE CLEARED OVER MUCH OF THE WEST SIDE
WITH JUST SCATTERED CLOUDS LEFT OVER PORTIONS OF THE UMPQUA BASIN.
THAT WILL ALSO CLEAR OVER THE NEXT HOUR, HOWEVER, THERE SHOULD
STILL BE ENOUGH MOISTURE FOR PATCHY STRATUS/FOG TO REFORM IN THE
WEST SIDE VALLEYS TONIGHT. IT WILL LIKELY BE CONFINED TO THE
UMPQUA BASIN, BUT IT ISN'T OUT OF THE QUESTION ELSEWHERE. WITH
CLEAR SKIES, LIGHT WINDS, AND A COOLER AIRMASS IN PLACE, FROST IS
EXPECTED IN SOME WEST SIDE VALLEYS. THE FROST ADVISORY FOR
TOMORROW MORNING HAS BEEN CONTINUED.
AN IMPRESSIVE LOOKING SYSTEM IS WINDING UP AROUND 150W, AND THE
MODELS HAVE COME INTO MUCH BETTER AGREEMENT WITH ITS PROGRESSION
OVER THE NEXT FEW DAYS. TOMORROW SHOULD BE UNEVENTFUL, BUT WE WILL
SEE INCREASING HIGH CLOUDS AS THE SYSTEM APPROACHES. THE SYSTEM
WILL BE A SLOW MOVER, AND THE MODELS GENERALLY AGREE ON HOLDING
OFF ANY RAIN UNTIL SUNDAY. LATEST GUIDANCE IS ALSO STRONGER WITH
THE SURFACE LOW AND NOW BRING A SUB-1000 MB LOW INSIDE 130 SUNDAY
MORNING, THEN FILL IT AS IT REACHES THE COAST SUNDAY EVENING. THIS
MAGNITUDE OF LOW PRESSURE IS PLENTY TO PRODUCE A PERIOD OF GALES
OVER THE WATERS AND BREEZY CONDITIONS INLAND. WINDS WERE INCREASED
QUITE A BIT FOR SUNDAY, AND WE MAY NEED TO INCREASE THEM FURTHER
IF THESE TRENDS HOLD. POPS WERE ALSO INCREASED FOR SUNDAY OVER THE
COAST AND COASTAL MOUNTAINS, BUT STRONG STORMS LIKE THESE TENDS TO
NOT PRODUCE RAIN OVER INLAND VALLEYS, ESPECIALLY THE ROGUE VALLEY,
AND EAST SIDE, DUE TO DOWNSLOPING. RAIN WILL BE MOST LIKELY OVER
INLAND AREAS AS THE SYSTEM GOES BY SUNDAY NIGHT.
ANOTHER POTENTIAL WET SYSTEM IS EXPECTED IN THE MIDDLE OF NEXT
WEEK, HOWEVER, THERE IS A NOTICEABLE MODEL TREND TO CLOSE OFF THE
SYSTEM AND DRIVE MUCH OF IT INTO CALIFORNIA. WITH THE POLAR JET
THEN SHEARING OFF AND GOING INTO CANADA, WE'RE LEFT IN THE DRIER
PART OF A SPLIT JET. THIS IS A NEW TREND IN THE MODELS, SO LITTLE
WAS CHANGED IN THE FORECAST FOR NEXT WEEK, BUT WE'LL HAVE TO
KEEP AN EYE ON THESE TRENDS. -WRIGHT
&&
.AVIATION...FOR THE 22/18Z TAF CYCLE...AREAS OF MVFR CIGS REMAIN
OVER THE WEST SIDE (INCLUDING KMFR AND IN THE VICINITY OF KRBG).
GIVEN THAT THESE CLOUDS ARE ELEVATED AND THE INVERSION TRAPPING THEM
IS WEAK, VFR CONDITIONS ARE EXPECTED BY 19-20Z. ELSEWHERE, VFR
CONDITIONS ARE EXPECTED THROUGH THE AFTERNOON. TONIGHT...AN
INCREASINGLY DRY AIR MASS SHOULD KEEP MOST LOCATIONS VFR...THOUGH
THERE IS A SLIGHT CHANCE FOR A BRIEF PERIOD OF CEILINGS TO
DEVELOP IN THE UMPQUA BASIN NEAR ROSEBURG EARLY FRIDAY MORNING. SK
&&
.MARINE...UPDATED 300 AM PDT THURSDAY, 22 OCT 2015...NORTH WINDS ARE
ALREADY INCREASING OVER THE WATERS AS OFFSHORE HIGH PRESSURE AND A
THERMAL TROUGH STRENGTHENS. WINDS ARE EXPECTED TO PEAK OUT THIS
AFTERNOON AND EVENING WITH LOW END GALES LIKELY OVER THE SOUTHERN
WATERS. THE MODELS SUGGEST SMALL CRAFT FOR WINDS COULD EXPAND
NORTHWARD INTO MOST OF THE ZONE 370, THEREFORE EXPANDED THE SMALL
CRAFT ADVISORY TO COVER MOST OF THIS ZONE. ELSEWHERE, SMALL CRAFT
FOR SEAS ARE EXPECTED EXCEPT FOR THE MOST SHELTERED AREAS AT THE
COAST. WINDS WILL GRADUALLY DECREASE TONIGHT AS THE THERMAL TROUGH
WEAKENS AND MOVES INLAND. EXPECT GALES TO LOWER TO SMALL CRAFT
ADVISORY AND THIS SHOULD CONTINUE INTO FRIDAY MORNING BEFORE ENDING.
THE ECMWF AND GFS CONTINUE TO REMAIN AT ODDS WITH THE PROGRESSION OF
THE UPPER TROUGH AND SURFACE LOW BEGINNING SATURDAY NIGHT THROUGH
SUNDAY. ACTUALLY THEY AGREE WITH THE PROGRESSION OF THE LOW ON
SATURDAY, BUT THE GFS CONTINUES TO PROGRESS THE UPPER TROUGH/SURFACE
LOW INTO THE AREA SUNDAY WHILE THE ECMWF SHOWS THE UPPER TROUGH
PINCHING OFF FROM THE MAIN FLOW AND CUTTING OFF, THUS SLOWING THE
PROGRESSION OF THE SURFACE LOW. THIS HAS BEEN THE TREND MORE OR LESS
FOR THE LAST FEW DAYS. THUS, WE'LL CONTINUE TO GO WITH A BLEND
BETWEEN THE TWO, BUT LEAN MORE TOWARDS THE ECMWF SOLUTION. GIVEN THE
ABOVE MENTION REASONING, HAVE ALSO LEANED AWAY FROM THE GFS BASED
ENPWAVE GUIDANCE. THEREFORE WE'LL DELAY THE INCREASE IN WEST TO
SOUTHWEST SWELLS AND TRENDED THEM LOWER SATURDAY NIGHT AND SUNDAY.
-PETRUCELLI
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...FROST ADVISORY FROM 2 AM TO 8 AM PDT FRIDAY FOR ORZ024-026.
CA...FROST ADVISORY FROM 2 AM TO 8 AM PDT FRIDAY FOR CAZ080-081.
PACIFIC COASTAL WATERS...SMALL CRAFT ADVISORY UNTIL 11 PM PDT THIS
EVENING FOR PZZ350-356-370.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 5 PM PDT FRIDAY
FOR PZZ350-356-370-376.
SMALL CRAFT ADVISORY UNTIL 11 AM PDT FRIDAY FOR PZZ376.
HAZARDOUS SEAS WARNING FROM 11 PM THIS EVENING TO 11 AM PDT
FRIDAY FOR PZZ376.
GALE WARNING UNTIL 11 PM PDT THIS EVENING FOR PZZ376.The office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 22, 3:02 AM PDT | Frost Advisory | MFR | Curry, Jackson, Josephine | 29 hr |
| Oct 22, 3:00 PM PDT | Small Craft Advisory | MFR | 20 hr | |
| Oct 22, 3:00 PM PDT | Hazardous Seas Warning | MFR | 12 hr | |
| Oct 22, 3:00 PM PDT | Small Craft Advisory for Hazardous Seas | MFR | 20 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.